Alert archive / Texas / Red Flag Warnings in 2020
Red Flag Warning 35, NWS Amarillo, TX
NWS Amarillo, TX issued this red flag warning at Nov 19, 2020, 2:51 AM CST for 8 counties in Texas; Cimarron County, Texas County, Oklahoma. It took effect at Nov 19, 2020, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2020, 2:51 AM CST (08:51 UTC)
- In effect from
- Nov 19, 2020, 11:00 AM CST
- Expired
- Nov 19, 2020, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Texas County, OK, Dallam County, TX, Deaf Smith County, TX, Hartley County, TX, Moore County, TX, Oldham County, TX, Potter County, TX, Randall County, TX, Sherman County, TX
The radar
The Amarillo radar (KAMA), 81 km from the middle of the area, began a volume at 08:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2949 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 216 m²/s²
- 0-3 km storm-relative helicity
- 275 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
704 WWUS84 KAMA 190851 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 251 AM CST Thu Nov 19 2020 OKZ001-002-TXZ001-002-006-007-011-012-016-017-317-192200- /O.NEW.KAMA.FW.W.0035.201119T1700Z-201120T0100Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter- Deaf Smith-Randall-Palo Duro Canyon- 251 AM CST Thu Nov 19 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has issued a Red Flag Warning for strong winds and low relative humidity, which is in effect from 11 AM this morning to 7 PM CST this evening. * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith...Randall and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Red Flag Threat Index...1 TO 3. * Timing...11 AM until 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
2 follow-up statements
737 WWUS84 KAMA 192103 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 303 PM CST Thu Nov 19 2020 OKZ001-002-TXZ001-002-006-007-011-012-016-017-317-200100- /O.CON.KAMA.FW.W.0035.000000T0000Z-201120T0100Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter- Deaf Smith-Randall-Palo Duro Canyon- 303 PM CST Thu Nov 19 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CST THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE... * Affected Area...In Oklahoma...Cimarron and Texas. In Texas... Dallam...Sherman...Hartley...Moore...Oldham...Potter...Deaf Smith...Randall and Palo Duro Canyon. * 20 Foot Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 13 to 15 percent. * Red Flag Threat Index...1 TO 4. * Timing...11 AM until 7 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures will create favorable weather for rapid fire growth and spread. Avoid activities that promote open flames and sparks. && $$ For more information from the National Weather Service visit... www.weather.gov/ama
473 WWUS84 KAMA 200000 RFWAMA URGENT - FIRE WEATHER MESSAGE National Weather Service Amarillo TX 600 PM CST Thu Nov 19 2020 OKZ001-002-TXZ001-002-006-007-011-012-016-017-317-200100- /O.CAN.KAMA.FW.W.0035.000000T0000Z-201120T0100Z/ Cimarron-Texas-Dallam-Sherman-Hartley-Moore-Oldham-Potter- Deaf Smith-Randall-Palo Duro Canyon- 600 PM CST Thu Nov 19 2020 ...RED FLAG WARNING IS CANCELLED FOR THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE AND THE WESTERN TEXAS PANHANDLE... The National Weather Service in Amarillo has cancelled the Red Flag Warning. Winds have decreased while relative humidity has increased this evening resulting in RFTI values of zero. Thus, critical fire weather conditions are no longer occurring. $$ For more information from the National Weather Service visit... www.weather.gov/ama
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this red flag warning went out at Nov 19, 2:29 AM CST, 22 minutes earlier.
Area forecast discussion, Nov 19, 2:29 AM CST, 22 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
229 AM CST Thu Nov 19 2020
.DISCUSSION...
An upper level progressive zonal flow will remain across the
Panhandles during this forecast. This flow will bring an occasional
short wave trough across the area. The short wave troughs moving
across the region today and Friday will not bring any precip with
them. However, southwest and west winds will pick up into the 15 to
30 mph range with higher gusts today, then a cold front will move
south across the Panhandles tonight. North and northeast winds on
Friday are expected to be in the 10 to 20 mph range.
A couple of stronger short wave troughs over the weekend into early
next week will help to bring a chance of precipitation to the
region. The models are not in agreement on the timing of these
short wave troughs, but most of the models agree that there will be
off and on chances of precipitation over the weekend into early next
week. For now have spread precipitation across much of the area
from early Saturday morning through Tuesday night. We will not have
precipitation during the entire time, but there are chances for off
and on precipitation. The air mass may get cold enough to change
some of the rain over to snow Sunday night and again on Tuesday
night. At this point it does not look like much snow will fall and
much of it may melt as temperatures will be around freezing or just
below.
The models do agree that Wednesday should be dry as the last short
wave trough moves away from the Panhandles.
Some record highs may fall by the wayside today. Here are some
current records for today:
Amarillo.......82
Dalhart........79
Borger.........83
After the record highs today, temperatures are expected to back to
around normal for Friday and Saturday and then below normal for
Sunday and Monday and back to around normal for Tuesday and
Wednesday.
&&
.FIRE WEATHER...
Critical fire weather conditions are expected across the western and
central Panhandles today. Relative humidity values are expected to
fall below 20 percent along with winds in the 20 to 30 mph range
with higher gusts.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 84 45 65 41 61 / 0 0 0 0 10
Beaver OK 83 43 61 39 52 / 0 0 0 10 50
Boise City OK 80 38 59 36 53 / 0 0 0 10 40
Borger TX 87 47 66 43 62 / 0 0 0 5 20
Boys Ranch TX 85 41 66 40 62 / 0 0 0 5 20
Canyon TX 84 44 67 41 63 / 0 0 0 0 10
Clarendon TX 84 50 67 46 61 / 0 0 0 0 5
Dalhart TX 81 38 61 36 55 / 0 0 0 10 30
Guymon OK 82 41 61 37 53 / 0 0 0 20 50
Hereford TX 85 43 69 41 63 / 0 0 0 0 10
Lipscomb TX 84 44 62 41 56 / 0 0 0 5 30
Pampa TX 85 46 64 42 59 / 0 0 0 5 20
Shamrock TX 82 48 68 45 62 / 0 0 0 0 10
Wellington TX 82 49 71 46 64 / 0 0 0 0 5
&&
.AMA Watches/Warnings/Advisories...
TX...Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for the following zones: Dallam...Deaf Smith...
Hartley...Moore...Oldham...Palo Duro Canyon...Potter...
Randall...Sherman.
OK...Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for the following zones: Cimarron...Texas.
&&
15/15Hazardous weather outlook, Nov 19, 2:46 AM CST, 5 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 246 AM CST Thu Nov 19 2020 OKZ001>003-TXZ001>020-317-192130- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 246 AM CST Thu Nov 19 2020 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical fire weather conditions are expected across the western and central Oklahoma Panhandle and the western Texas Panhandle where relative humidity values will fall into the 10 to 20 percent range and southwest winds will blow at 20 to 30 mph with higher gusts. A Red Flag Warning is in effect until 7pm for this area. Elevated fire weather conditions are expected across the central and northeast Texas Panhandle. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms will be possible across parts of the Panhandles Saturday night and Sunday. Thunderstorms are not expected to become severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. Area fire managers and emergency officials should be alert for elevated or critical fire weather conditions today.
Nearby
Red Flag Warnings in Texas, 2020Red Flag Warnings in Oklahoma, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.